Alert archive / Arkansas / Wind Advisories in 2025

Wind Advisory 7, NWS Memphis, TN

April 17, 2025Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 17, 2025, 3:34 PM CDT for Clay County, Craighead County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2025, 3:34 PM CDT (20:34 UTC)
Expired
Apr 17, 2025, 8:00 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 99 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1777 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WWUS74 KMEG 172034
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
334 PM CDT Thu Apr 17 2025

ARZ009-018-026-MOZ113-180000-
/O.NEW.KMEG.WI.Y.0007.250417T2034Z-250418T0000Z/
Clay-Greene-Craighead-Dunklin-
Including the cities of Paragould, Piggott, Kennett, Corning, and
Jonesboro
334 PM CDT Thu Apr 17 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 30 mph with gusts up to 40 mph.

* WHERE...Dunklin, Clay, Greene, and Craighead.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CJC
4 follow-up statements
235 
WWUS74 KMEG 172206
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
506 PM CDT Thu Apr 17 2025

ARZ009-018-026-MOZ113-180100-
/O.NEW.KMEG.DU.W.0003.250417T2206Z-250418T0100Z/
/O.CON.KMEG.WI.Y.0007.000000T0000Z-250418T0000Z/
Clay-Greene-Craighead-Dunklin-
Including the cities of Corning, Kennett, Piggott, Jonesboro, and
Paragould
506 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Warning, widespread blowing dust. For 
  the Wind Advisory, south winds around 25 mph with gusts up to 35 
  mph.

* WHERE...Dunklin, Clay, Greene, and Craighead.

* WHEN...For the Blowing Dust Warning, until 8 PM CDT this evening. 
  For the Wind Advisory, until 7 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening. Gusty winds will blow 
  around unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ028-MOZ115-180100-
/O.NEW.KMEG.DU.W.0003.250417T2206Z-250418T0100Z/
Mississippi-Pemiscot-
Including the cities of Caruthersville and Blytheville
506 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Widespread blowing dust.

* WHERE...In Arkansas, Mississippi County. In Missouri, Pemiscot 
  County.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

&&

$$

AC3
883 
WWUS74 KMEG 172210
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
510 PM CDT Thu Apr 17 2025

ARZ009-018-026-MOZ113-180100-
/O.EXT.KMEG.WI.Y.0007.000000T0000Z-250418T0100Z/
/O.CON.KMEG.DU.W.0003.000000T0000Z-250418T0100Z/
Clay-Greene-Craighead-Dunklin-
Including the cities of Corning, Kennett, Piggott, Jonesboro, and
Paragould
510 PM CDT Thu Apr 17 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...BLOWING DUST WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS 
EVENING...

* WHAT...For the Wind Advisory, south winds 20 to 25 mph with gusts 
  up to 35 mph. For the Blowing Dust Warning, widespread blowing 
  dust.

* WHERE...Dunklin, Clay, Greene, and Craighead.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening. Gusty winds will blow 
  around unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ028-MOZ115-180100-
/O.CON.KMEG.DU.W.0003.000000T0000Z-250418T0100Z/
Mississippi-Pemiscot-
Including the cities of Caruthersville and Blytheville
510 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS 
EVENING...

* WHAT...Widespread blowing dust.

* WHERE...In Arkansas, Mississippi County. In Missouri, Pemiscot 
  County.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

&&

$$

AC3
536 
WWUS74 KMEG 172313
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
613 PM CDT Thu Apr 17 2025

ARZ027-035-036-048-049-058-MSZ007-010-180100-
/O.EXA.KMEG.DU.W.0003.000000T0000Z-250418T0100Z/
Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-Tunica-
Coahoma-
Including the cities of Harrisburg, Helena-West Helena, Marianna,
Clarksdale, Wynne, Tunica, Forrest City, and West Memphis
613 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Widespread blowing dust.

* WHERE...In Arkansas, Crittenden, Cross, Lee AR, Phillips, 
  Poinsett, and St. Francis Counties. In Mississippi, Coahoma and 
  Tunica Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

&&

$$

ARZ009-018-026-MOZ113-180100-
/O.CON.KMEG.DU.W.0003.000000T0000Z-250418T0100Z/
/O.CON.KMEG.WI.Y.0007.000000T0000Z-250418T0100Z/
Clay-Greene-Craighead-Dunklin-
Including the cities of Jonesboro, Kennett, Piggott, Paragould,
and Corning
613 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Warning, widespread blowing dust. For 
  the Wind Advisory, south winds 20 to 25 mph with gusts up to 35 
  mph.

* WHERE...Dunklin, Clay, Greene, and Craighead.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening. Gusty winds will blow 
  around unsecured objects. Tree limbs could be blown down and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ028-MOZ115-180100-
/O.CON.KMEG.DU.W.0003.000000T0000Z-250418T0100Z/
Mississippi-Pemiscot-
Including the cities of Caruthersville and Blytheville
613 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS 
EVENING...

* WHAT...Widespread blowing dust.

* WHERE...In Arkansas, Mississippi County. In Missouri, Pemiscot 
  County.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Severely limited visibilities are expected. Travel will 
  be dangerous and possibly life-threatening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust on the 
roadway or see it approaching, pull off the road as far as possible 
and put your vehicle in park. Turn the lights all the way off and 
keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'.

&&

$$

AC3
257 
WWUS74 KMEG 180057
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
757 PM CDT Thu Apr 17 2025

ARZ009-018-026-MOZ113-180200-
/O.EXP.KMEG.DU.W.0003.000000T0000Z-250418T0100Z/
/O.EXP.KMEG.WI.Y.0007.000000T0000Z-250418T0100Z/
Clay-Greene-Craighead-Dunklin-
Including the cities of Jonesboro, Kennett, Piggott, Paragould,
and Corning
757 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat has ended.

$$

ARZ027-028-035-036-048-049-058-MOZ115-MSZ007-010-180200-
/O.EXP.KMEG.DU.W.0003.000000T0000Z-250418T0100Z/
Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-
Pemiscot-Tunica-Coahoma-
Including the cities of Harrisburg, Helena-West Helena, Marianna,
Clarksdale, Wynne, Blytheville, Tunica, Forrest City,
Caruthersville, and West Memphis
757 PM CDT Thu Apr 17 2025

...BLOWING DUST WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

The threat has ended.

$$

AC3

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:38 PM CDT, 56 minutes earlier. Its key messages:

  • Updated at 230 PM CDT Thu Apr 17 2025
  • Significant river flooding continues across portions of the Mid-South.
  • A warming trend will continue through the end of the week.
  • Scattered showers and thunderstorms are expected to return to the Mid-South this weekend as a slow moving front moves through the Middle and Lower Mississippi Valleys. Severe weather will be possible mainly Sunday afternoon into Sunday evening.
Area forecast discussion, Apr 17, 2:38 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
238 PM CDT Thu Apr 17 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 230 PM CDT Thu Apr 17 2025

- Significant river flooding continues across portions of the Mid-South.

- A warming trend will continue through the end of the week.

- Scattered showers and thunderstorms are expected to return to
  the Mid-South this weekend as a slow moving front moves through
  the Middle and Lower Mississippi Valleys. Severe weather will be
  possible mainly Sunday afternoon into Sunday evening.

&&

.DISCUSSION...
(This evening through next Wednesday)
Issued at 230 PM CDT Thu Apr 17 2025

Surface analysis places a 1020 mb high off the Florida Gulf Coast.
Southerly winds on the back side of high pressure is advecting
warmer and slightly moister air back into the Lower Mississippi
Valley this afternoon. Temperatures as of 2 PM CDT are
predominantly in the 70s across most locations.

Surface and upper-level ridging will continue to bring rain-free
weather to the Mid-South through Friday. Temperatures tonight will
be warmer with lows in the 50s and 60s. Highs on Friday will be
predominantly in the 80s. A low-level jet is expected to develop
over the Lower Mississippi Valley tonight. These elevated winds
aloft combined with daytime mixing and a tightening pressure
gradient may result in a few locations across portions of the
Missouri Bootheel and northeast Mississippi reaching Wind Advisory
criteria Friday afternoon. Wind headlines may be necessary if
these forecast trends persist in the upcoming 00Z model run.

Today's 12Z model runs have trended slightly west with the
upstream axis of rain as an approaching cold front briefly
becomes quasi-stationary across portions of the Middle Mississippi
Valley and Southern Plains. As a result, total average rainfall
amounts for the weekend have trended down from previous runs with
amounts generally below one inch across the CWA. Nonetheless,
upstream rainfall will result in a longer period of elevated
river levels and persistent river flooding, especially west of
the Mississippi River.

The best potential for showers and thunderstorms will occur Sunday
into Sunday night as a cold front moves through the Lower
Mississippi Valley. The GFS has trended slightly slower and better
in line with the model consensus as a negatively tilted trough and
a surface low move across the Middle Mississippi Valley. Favorable
upper-level divergence, moderately steep mid-level lapse rates, LREF
joint probabilities of surface-based CAPE values at least 500
J/kg, and Bulk Wind Shear in excess of 30 kts may support the
potential of a few strong to severe thunderstorms along and west
of the Mississippi River Sunday afternoon into Sunday evening.
This will continue to be monitored in upcoming forecasts along
with any more specific threats.

Long term models indicate the aforementioned front may become
quasi-stationary across areas along the I-20 corridor early next
week. A return of additional showers and thunderstorms is possible
towards mid to late next week as the front retreats back north as
a warm front.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Thu Apr 17 2025

VFR conditions and southerly gusty winds continue through the
period. LLWS likely tonight at our northern terminals, but not
confident enough for TUP. CAMS are still continuing to highlight a
MVFR deck early tomorrow morning, but not confident enough to
include, opted to leave it scattered.

DNM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...DNM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:03 PM CDTAreal Flood WarningMEGPoinsett42 hr
Apr 17, 5:06 PM CDTBlowing Dust WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lee and 4 more3 hr

Nearby

Wind Advisories in Arkansas, 2025Wind Advisories in Missouri, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.